Sur le théorème du produit
Journal de Théorie des Nombres de Bordeaux, Volume 13 (2001) no. 1, pp. 287-302.

We present new sharp effective versions of Faltings’ product theorem. This result, a generalization of Roth’s lemma, shows that if the zeroes of index σ of a multihomogeneous polynomial P have a component Z in common with the zeroes of index σ+ϵ then this Z (subset of a product of projective spaces) is itself a product. Here the index is taken with respect to the degrees δ i of P as weights and the result holds whenever δ i /δ i+1 is big enough in terms of ϵ. Furthermore, effective versions by Evertse and Ferretti bound the degree and height of Z. If m is the number of factors and c the codimension of Z, our result assumes only δ i /δ i+1 (m/ϵ) c . This is better than the previous bounds by a factor c! and we improve in the same way the estimates for degrees and heights. The key point is the use of Samuel multiplicity introduced in these questions by Philippon, through his zero-estimates. The main corollary of the theorem shows that, in the above setting, any component of the zeros of index ϵ are contained in a (non-trivial) product under a similar, more restrictive condition on the degrees of P. We deduce first such a corollary, in the usual manner, with the bound δ i /δ i+1 (mn/ϵ) n (where n is the dimension of the multi-projective space). This condition is the one obtained by Philippon but we get slightly better estimates for degrees and heights (through a direct proof). Last, using a different approach, we prove another corollary with the better bound δ i /δ i+1 (m/ϵ) n ; in this case estimates for degrees and heights are less accurate but not significantly in view of certain applications.

On donne des versions raffinées effectives du théorème du produit de G. Faltings et de son principal corollaire. Le théorème montre que si l’ensemble des zéros d’indice σ d’un polynôme multihomogène P a une composante commune avec l’ensemble des zéros d’indice σ+ alors cette composante, sous-variété d’un produit d’espaces projectifs, est elle-même un produit à condition que les rapports des degrés de P soient grands en fonction de . Le corollaire le plus utile implique que, sous une condition plus restrictive, toute composante des zéros d’indice est contenue dans un produit comme ci-dessus. Dans les deux cas, on sait de plus majorer le degré et la hauteur du produit qui apparaît. J.-H. Evertse et R. Ferretti ont donné des versions effectives de ces résultats. On améliore ces énoncés essentiellement grâce à l’utilisation de la multiplicité de Samuel au lieu de la longueur, en suivant une idée de P. Philippon, qui a donné une version du corollaire. On raffine celle-ci légèrement en travaillant directement avec des degrés et hauteurs multiprojectifs et non en se ramenant au cas projectif. Enfin, pour ce corollaire, on donne deux versions : l’une déduite du théorème par la méthode usuelle, la seconde donnant une condition moins restrictive sur les degrés de P.

@article{JTNB_2001__13_1_287_0,
     author = {Ga\"el R\'emond},
     title = {Sur le th\'eor\`eme du produit},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {287--302},
     publisher = {Universit\'e Bordeaux I},
     volume = {13},
     number = {1},
     year = {2001},
     doi = {10.5802/jtnb.322},
     zbl = {1047.14003},
     mrnumber = {1838088},
     language = {fr},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.322/}
}
TY  - JOUR
TI  - Sur le théorème du produit
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2001
DA  - 2001///
SP  - 287
EP  - 302
VL  - 13
IS  - 1
PB  - Université Bordeaux I
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.322/
UR  - https://zbmath.org/?q=an%3A1047.14003
UR  - https://www.ams.org/mathscinet-getitem?mr=1838088
UR  - https://doi.org/10.5802/jtnb.322
DO  - 10.5802/jtnb.322
LA  - fr
ID  - JTNB_2001__13_1_287_0
ER  - 
%0 Journal Article
%T Sur le théorème du produit
%J Journal de Théorie des Nombres de Bordeaux
%D 2001
%P 287-302
%V 13
%N 1
%I Université Bordeaux I
%U https://doi.org/10.5802/jtnb.322
%R 10.5802/jtnb.322
%G fr
%F JTNB_2001__13_1_287_0
Gaël Rémond. Sur le théorème du produit. Journal de Théorie des Nombres de Bordeaux, Volume 13 (2001) no. 1, pp. 287-302. doi : 10.5802/jtnb.322. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.322/

[BGS] J.-B. Bost, H. Gillet, C. Soulé, Heights of projective varieties and positive Green forms. J. Amer. Math. Soc. 7 (1994), 903-1027. | MR: 1260106 | Zbl: 0973.14013

[Bk] N. Bourbaki, Algèbre commutative, chapitre VIII. Masson, 1983. | MR: 722608

[Br] W.D. Brownawell, Note on a paper of P. Philippon. Michigan Math. J. 34 (1987), 461-464. | MR: 911818 | Zbl: 0634.14002

[E] J.-H. Evertse, An explicit version of Faltings' product theorem and an improvement of Roth's lemma. Acta Arithm. 73 (1995), 215-248. | MR: 1364461 | Zbl: 0857.11034

[Fa] G. Faltings, Diophantine approximation on abelian varieties. Ann. of Math. 133 (1991), 549-576. | MR: 1109353 | Zbl: 0734.14007

[Fe] R. Ferretti, An effective version of Faltings' product theorem. Forum Math. 8 (1996), 401-427. | MR: 1393322 | Zbl: 0860.11038

[H] R. Hartshorne, Algebraic geometry. G.T.M. 52, Springer-Verlag, 1977. | MR: 463157 | Zbl: 0367.14001

[N] M. Nakamaye, Multiplicity estimates and the product theorem. Bull. Soc. Math. France 123 (1995), 155-188. | Numdam | MR: 1340286 | Zbl: 0841.11037

[P1] P. Philippon, Sur des hauteurs alternatives III. J. Math. Pures Appl. 74 (1995), 345-365. | MR: 1341770 | Zbl: 0878.11025

[P2] P. Philippon, Nouveaux lemmes de zéros dans les groupes algébriques commutatifs. Rocky Mountain J. Math. 26 (1996), 1069-1088. | MR: 1428487 | Zbl: 0893.11027

[P3] P. Philippon, Quelques remarques sur des questions d'approximation diophantienne. Bull. Austral. Math. Soc. 59 (1999), 332-334. | MR: 1680846 | Zbl: 0927.11040

[R] G. Rémond, Élimination multihomogéne (chapitre 5) et Géométrie diophantienne multi-projective (chapitre 7). Dans: Introduction to algebraic independence theory (édité par Y. Nesterenko et P. Philippon), Lecture Notes in Math. 1752, Springer-Verlag, 2001. | MR: 1837827

Cited by Sources: